I can't get my seborrheic dermatitis to go into remission. When I got it in 2001for the first time, it bothered me for two or three months and, then, it went into a complete (spontaneous) remision fo 5 full years. Amazing, eh? Unfortunately, the SD came back with a vengance in February of 2006 and has been getting worse ever since. Yesterday my right cheek (entire side of the face) was totally inflammed
, it was burning and itching like crazy.
These are the things that I've tried so far: Hydrocortizone cream 1%, T-Gel shampoo (containing tar), Nizoral (ketoconazole 2%), tea tree oil antiseptic cream, and apple cider. My SD seems to be extremely stubborn - nothing helps at all.
Since I am struggling to grapple with this disease, I need some answers from fellow sufferers:
1) Is it normal for SD to affect almost the entire side of the face?
2) Once a particular area of the face/body is affected, does it always remain affected? In other words, is the same area more susceptible to future inflammation after a remission than the area not currently affected by SD? In that sense, could SD be compared to eczema - once a particular area is affected, eczema tends to show up at the same location over and over again.
3) Has anyone with SD gone into a long spontaneous remission? As I said, my last "remission" seems to have been about 5 years long. That seems to be abnormal for SD, right? It seems to me that spontaneous remissions are more likely to help than any sort of shampoo, cream, lotion, etc. treatment. It is July now and I was expecting my skin to get much better. However, it is worse than it ever was, expecially after physical activity, sun exposure, or humid days (funny - all the Internet sites say that sun, physical activity, etc. are supposed to improve the condition).
4) Has anyone tried Accutane for SD? That seems to be the closest thing to a cure. I would be willing to try it if it would give me a shot for a cure, despite the potentially dangerous side effects.
Any thoughts, insights, etc. will be greatly appreciated.